1. Home
  2. Clinical Topics
  3. Quiz Time
Clinical TopicsHealthcare & TechnologyUncategorized

Quiz Time

Share

A nurse working in the intensive care unit administers 100 mg of diazepam I.V. as ordered by the new resident. Although she checks on the patient often and records her findings, the patient dies of respiratory arrest. This is an example of which category of error?

a. Failure to assess and monitor.

b. Failure to act as patient advocate.

c. Failure to use equipment properly.

d. Failure to document.

Correct answer: b. By not questioning the excessive amount of diazepam, Jennifer failed to advocate for her patient.

To learn more, read the continuing nursing education article “Make your nursing care malpractice-proof”

2 Comments. Leave new

  • I would definately question the high dose for this medication and any other medication. A nurse should be proactive not reactive.

    Reply
  • Even without knowing what the correct dose is, by analyzing the question you can figure out the answer – there was nothing in stem that spoke to documentation or equipment, therefore c and d are eliminated then you have a 50-50 chance of getting it correct. Need to get a better question writer.

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *

Fill out this field
Fill out this field
Please enter a valid email address.

cheryl meeGet your free access to the exclusive newsletter of American Nurse Journal and gain insights for your nursing practice.

NurseLine Newsletter

  • Hidden

*By submitting your e-mail, you are opting in to receiving information from Healthcom Media and Affiliates. The details, including your email address/mobile number, may be used to keep you informed about future products and services.

Recent Posts